Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Marashino

What would you do?

I rambled on about how i was worried about my IB on Tane which i start next week, and my derm offered that i could start low and then gradually increase to minimise IB.

Should I go with it? I want clear skin sooner and i was reasoning that even if my skin does get bad, the higher dose tane would clean it up quicker....yes? :idea:

Share this post


Link to post
Share on other sites

That's what I did. I started at 20mg, increased to 40mg, then 60mg, and maybe 80mg next month. I didn't have an IB, and have had very little if any side effects (not even dry lips)..........

Share this post


Link to post
Share on other sites

you are asking us what would we would do so I can answer with my opinion, yay! ;)

It actually depends what your normal dosing will be. If you are going to be on 60mg a day, try 40mg for the first month. If you are only taking 40mg a day, try 20mg for the first month.

as long as you don't go too low (at least 20mg) it should work out fine.

again, my opinion.... and that your derm is giving you the choice.

Share this post


Link to post
Share on other sites

My first consultation, she said 40mg (she said we probably would increase as we go, cos her experience with asian skin is that it is more resistant), so i guess my low dose would be 20mg.

I'm around 56kg, 5ft3

ya...maybe you guys are right....i guess i'm just an "all or nothing" type person...though i guess Tane is ALL already! :)

Labgirl, did you get good results in the first few weeks or month? I'm going to read your log now (assuming you have one!)

thanks guys....keep 'em coming. xox

Share this post


Link to post
Share on other sites

My first consultation, she said 40mg (she said we probably would increase as we go, cos her experience with asian skin is that it is more resistant), so i guess my low dose would be 20mg.

I'm around 56kg, 5ft3

sounds good to me! :D

Share this post


Link to post
Share on other sites

My first consultation, she said 40mg (she said we probably would increase as we go, cos her experience with asian skin is that it is more resistant), so i guess my low dose would be 20mg.

I'm around 56kg, 5ft3

ya...maybe you guys are right....i guess i'm just an "all or nothing" type person...though i guess Tane is ALL already! :)

Labgirl, did you get good results in the first few weeks or month? I'm going to read your log now (assuming you have one!)

thanks guys....keep 'em coming. xox

I've read that there are three ways to minimize IB. I haven't done it, so it's all theoretical - sounds logical to me though.

First, get your acne as under control as posible with an antibiotic like erythromycin or some other non-cycline antibiotic to get your acne as under control as possible before starting accutane. Must be an antibiotic that is safe to take with accutane.

Then take the following meds:

1. Continue the antibiotic for 1-2 months after starting accutane.

2. Use oral prednisone during first 2-4 weeks of accutane, dosage and taper supervised by physician

3. Start Accutane at very low dose (e.g. 10 mg) for 2-3 weeks, tapering up over two months or so. Get to full dose at around 2 months (0.5 - 1.0 mg /kg/day)

Some people think the IB is partially caused by discontinuing the antibiotic and the acne flares until the accutane kicks in which is generally felt to be 2-8 weeks after starting. Doing the erythromycin as above will reduce this possibility.

Oral prednisone is pretty common to knock down inflamatory acne. Again, used until the accutane really kicks in.

The other theory of IB is that the accutane "pushes out" latent pimples, the low, tapered dose will minimize this.

If you want to be as agressive as possible about avoiding IB, you might talk to your doctor about this.

Share this post


Link to post
Share on other sites

DanMan1, definitely give your derm a call and talk to him/her if you are concerned...are you seeing progress?

And Zoilo, my derm isn't open to antibiotics or anything else for that matter...just tane, and varying doses...i guess she doesn't believe in mixing. I kinda wish she was, antibiotics are like a secruity blanket.

Still trying to figure out what to do..... :(

Share this post


Link to post
Share on other sites

I'd do a higher dose. Thats just me,im impatient and i like seeing results fast. I always prefer going higher, whether its taking an accutane dose or lifting weights etc...

Share this post


Link to post
Share on other sites

DanMan1, definitely give your derm a call and talk to him/her if you are concerned...are you seeing progress?

And Zoilo, my derm isn't open to antibiotics or anything else for that matter...just tane, and varying doses...i guess she doesn't believe in mixing. I kinda wish she was, antibiotics are like a secruity blanket.

Still trying to figure out what to do..... :(

Well, as far as I see it, there's no downside to starting low except tht it might delay effectiveness for a couple of weeks if it isn't strong enough to be effective at the lower starting dose. The up side is that it might eliminate or lessen the IB. You really won't know. My opinion? Start at .5 mg/kg or a little less for 3 weeks then up to what your derm. thinks will be your final level.

But I dont' think it's a huge deal either way, so there's no reason to not let your dermatologist direct your care on this. His/her experience and expertise is much greater than mine.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×